A 34-year-old member asked:
Do any health care professionals know if slightly low potassium can cause heart symptoms?
1 doctor answer • 1 doctor weighed in
Cardiac Electrophysiology 34 years experience
Sometimes. : By the time your blood potassium is low the total body potassium is really depleted. So it may take a while for levels to normalize.
Slightly low potassium on it's own should not cause any arrhythmias. In combination with certain medications heart rhythm abnormalities may occur.
5.1k viewsAnswered >2 years ago
Last updated Aug 7, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.